Alert archive / Illinois / Wind Advisories in 2010
Wind Advisory 3, NWS St. Louis, MO
NWS St. Louis, MO issued this wind advisory at Oct 25, 2010, 3:22 PM CDT for 13 counties in Illinois; 8 counties in Missouri. It took effect at Oct 26, 2010, 7:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2010, 3:22 PM CDT (20:22 UTC)
- In effect from
- Oct 26, 2010, 7:00 AM CDT
- Expired
- Oct 26, 2010, 5:16 PM CDT
- In force
- 10 hr
- Issued by
- NWS St. Louis, MO
All 21 counties
Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Montgomery County, IL, Pike County, IL, Knox County, MO, Lewis County, MO, Lincoln County, MO, Marion County, MO, Monroe County, MO, Pike County, MO, Ralls County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 75 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
315 WWUS73 KLSX 252022 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 322 PM CDT MON OCT 25 2010 ILZ058>060-064-065-069-070-095>100-MOZ018-019-026-027-034>036-052- 260830- /O.NEW.KLSX.WI.Y.0003.101026T1200Z-101027T0000Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL-JERSEY IL- MADISON IL-KNOX MO-LEWIS MO-SHELBY MO-MARION MO-MONROE MO- RALLS MO-PIKE MO-LINCOLN MO- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... QUINCY...EDWARDSVILLE...HANNIBAL...BOWLING GREEN 322 PM CDT MON OCT 25 2010 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT TUESDAY. * TIMING: A STRONG COLD FRONT WILL MOVE THROUGH THE AREA LATE TONIGHT AND EARLY TUESDAY MORNING. THE STRONGEST WINDS AND HIGHEST WIND GUSTS ARE EXPECTED TO OCCUR BEHIND THE FRONT DURING DAYTIME HOURS ON TUESDAY. * WINDS: SUSTAINED WESTERLY WINDS OF AROUND 30 MPH WITH GUSTS UP TO 40 MPH CAN BE EXPECTED. * IMPACTS: SMALL OUTDOOR ITEMS THAT ARE NOT SECURED MAY BECOME AIRBORNE. WINDS MAY ALSO BREAK SOME TREE LIMBS. HIGH PROFILE VEHICLES WILL HAVE DIFFICULTY TRAVELING ON NORTH-SOUTH ORIENTED ROADS UNTIL THE WINDS SUBSIDE. THOSE WHO ARE RESPONSIBLE FOR CONSTRUCTION SITES SHOULD BE CERTAIN THAT MATERIALS AND EQUIPMENT ARE BRACED FOR THESE HIGH WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ KANOFSKY
3 follow-up statements
535 WWUS73 KLSX 260921 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 421 AM CDT TUE OCT 26 2010 ILZ058>060-064-065-069-070-095>100-MOZ018-019-026-027-034>036-052- 262130- /O.CON.KLSX.WI.Y.0003.101026T1200Z-101027T0000Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL-JERSEY IL- MADISON IL-KNOX MO-LEWIS MO-SHELBY MO-MARION MO-MONROE MO- RALLS MO-PIKE MO-LINCOLN MO- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... QUINCY...EDWARDSVILLE...HANNIBAL...BOWLING GREEN 421 AM CDT TUE OCT 26 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING: A STRONG COLD FRONT WAS MOVING THROUGH THE AREA THIS MORNING. THE STRONGEST WINDS AND HIGHEST WIND GUSTS ARE EXPECTED TO OCCUR BEHIND THE FRONT DURING DAYTIME HOURS TODAY. * WINDS: SUSTAINED SOUTHWESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH CAN BE EXPECTED. * IMPACTS: SMALL OUTDOOR ITEMS THAT ARE NOT SECURED MAY BECOME AIRBORNE. WINDS MAY ALSO BREAK SOME TREE LIMBS. HIGH PROFILE VEHICLES WILL HAVE DIFFICULTY TRAVELING ON NORTH-SOUTH OR NORTHWEST-SOUTHEAST ORIENTED ROADS UNTIL THE WINDS SUBSIDE. THOSE WHO ARE RESPONSIBLE FOR CONSTRUCTION SITES SHOULD BE CERTAIN THAT MATERIALS AND EQUIPMENT ARE BRACED FOR THESE HIGH WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ GKS
919 WWUS73 KLSX 262006 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 306 PM CDT TUE OCT 26 2010 ILZ058>060-064-065-069-070-095>100-MOZ018-019-026-027-034>036-052- 270000- /O.CON.KLSX.WI.Y.0003.000000T0000Z-101027T0000Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL-JERSEY IL- MADISON IL-KNOX MO-LEWIS MO-SHELBY MO-MARION MO-MONROE MO- RALLS MO-PIKE MO-LINCOLN MO- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... QUINCY...EDWARDSVILLE...HANNIBAL...BOWLING GREEN 306 PM CDT TUE OCT 26 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING: WINDY CONDITIONS WERE OCCURRING THIS AFTERNOON IN THE WAKE OF A STRONG COLD FRONT. WINDS ARE EXPECTED TO FALL BELOW ADVISORY CRITERIA EARLY THIS EVENING. * WINDS: SUSTAINED SOUTHWESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH WILL PERSIST THROUGH EARLY EVENING. * IMPACTS: SMALL OUTDOOR ITEMS THAT ARE NOT SECURED MAY BECOME AIRBORNE. WINDS MAY ALSO BREAK SOME TREE LIMBS. HIGH PROFILE VEHICLES WILL HAVE DIFFICULTY TRAVELING ON NORTH-SOUTH OR NORTHWEST-SOUTHEAST ORIENTED ROADS UNTIL THE WINDS SUBSIDE. THOSE WHO ARE RESPONSIBLE FOR CONSTRUCTION SITES SHOULD BE CERTAIN THAT MATERIALS AND EQUIPMENT ARE BRACED FOR THESE HIGH WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ KANOFSKY
405 WWUS73 KLSX 262216 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 516 PM CDT TUE OCT 26 2010 ILZ058>060-064-065-069-070-095>100-MOZ018-019-026-027-034>036-052- 262330- /O.CAN.KLSX.WI.Y.0003.000000T0000Z-101027T0000Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL-JERSEY IL- MADISON IL-KNOX MO-LEWIS MO-SHELBY MO-MARION MO-MONROE MO- RALLS MO-PIKE MO-LINCOLN MO- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... QUINCY...EDWARDSVILLE...HANNIBAL...BOWLING GREEN 516 PM CDT TUE OCT 26 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE WIND ADVISORY. AT 5 PM...SOUTHWEST WINDS HAD FALLEN BELOW ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. $$ CVKING
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this wind advisory went out at Oct 25, 2:27 PM CDT, 55 minutes earlier.
Area forecast discussion, Oct 25, 2:27 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
227 PM CDT MON OCT 25 2010
.DISCUSSION...
/222 PM CDT MON OCT 25 2010/
CONCERNS WITH THIS FCST PACKAGE INCLUDE SEVERE WEATHER LATER
TONIGHT...GUSTY WINDS TOMORROW BEHIND A STRONG COLD FRONT...AND AN
ADDITIONAL SURGE OF COOLER AIR TOWARDS THE END OF THE WEEK.
STRONG COLD FRONT ASSOCIATED WITH A RAPIDLY DEEPENING CYCLONE OVER
THE CNTRL/NRN PLAINS WILL MOVE THROUGH THE CWA LATE TONIGHT.
SPLITTING THE DIFFERENCE BETWEEN NAM/WRF/ECMWF/SREF SUGGESTS THE
COLD FRONT WILL REACH THE WRN CWA AROUND 06Z AND EXIT THE ERN CWA
AROUND 12Z WITH A FEW HOURS OF UNCERTAINTY ON BOTH ENDS OF THAT
ESTIMATE. WITH A NEGATIVELY TILTED SYSTEM...A LOW CAPE AND HIGH
SHEAR ENVIRONMENT...SHEAR VECTORS NEARLY PARALLEL TO THE
BOUNDARY...AND PLENTY OF SYNOPTIC SCALE LIFT...A LINE OF STORMS IS
EXPECTED TO DEVELOP ALONG THE FRONT AND MOVE QUICKLY THROUGH THE
CWA. GIVEN THE HIGH SHEAR...STRONG WINDS ALOFT THAT CAN BE MIXED
DOWN TO THE SURFACE...AND LARGE VALUES OF HELICITY...THE STORMS ARE
EXPECTED TO PRODUCE SEVERE WEATHER INCLUDING DAMAGING WIND GUSTS AND
PERHAPS ISOLATED TORNADOES. IN OTHER WORDS...WE ARE EXPECTING A
RAPIDLY MOVING NOCTURNAL SQUALL LINE WITH EMBEDDED CIRCULATIONS.
ADDITIONALLY...GIVEN THE TIMING ISSUES MENTIONED ABOVE...STORMS WILL
PROBABLY BE ONGOING AT DAYBREAK ACROSS THE CENTRAL AND EASTERN PART
OF THE CWA. OFFICE DISCUSSION HAS FOCUSED ON HOW DANGEROUS THIS CAN
BE ACROSS OUR AREA AND THE NEED TO GET THE WORD OUT BEFORE PEOPLE GO
TO BED TONIGHT...THEREFORE I ADDED SEVERE THUNDERSTORM WORDING TO
THE GRIDS AND WILL EMPHASIZE IN THE HWO THAT PEOPLE SHOULD TAKE
EXTRA STEPS TO MONITOR THE WEATHER OVERNIGHT.
PCPN ENDS AFTER FROPA WITH ATTN THEN TURNING TO WINDY CONDITIONS FOR
TOMORROW. TIGHT PRESSURE GRADIENT BEHIND THE FRONT WILL PRODUCE
STRONG SUSTAINED WINDS ACROSS THE REGION. GIVEN CLRG SKIES PROMOTING
GOOD MIXING AND STRONGER WIND FIELDS ALOFT...STRONGER WIND GUSTS
SHOULD EASILY MIX DOWN TO THE SURFACE. WINDS WILL BEGIN TO SUBSIDE
ON WED AS THE PRESSURE GRADIENT RELAXES. AFTER COORDINATION WITH
NEIGHBORING OFFICES...WILL GO AHEAD AND ISSUE A WIND ADVISORY FOR
12Z TUE THROUGH 00Z WED.
VORT LOBE ROTATING AROUND THE DEPARTING SYSTEM WILL DRIVE A
SECONDARY CDFNT THROUGH THE AREA ON WED NIGHT AND THU. PCPN IS NOT
EXPECTED WITH THIS FROPA DUE TO LACK OF MOISTURE. MUCH COOLER
TEMPERATURES ARE EXPECTED ON THU NIGHT AS THE SFC HIGH SLIDES INTO
THE REGION WITH GOOD RADIATIONAL COOLING CONDITIONS DUE TO CLR
SKIES...LIGHT WINDS...AND RIDGE AXIS NEARLY OVERHEAD. WINDS
GRADUALLY BECOME SLY AS THE SFC HIGH SHIFTS EWD ON FRI AND SAT.
WARMER TEMPERATURES ARE EXPECTED ON SAT AS HEIGHTS BUILD ACROSS
THE REGION IN ADVANCE OF A LOW PRESSURE SYSTEM WHICH WILL MOVE
ACROSS THE REGION ON SAT NIGHT AND SUN MORNING. MODELS DEPICT
INCREASING LARGE SCALE ASCENT AHEAD OF THE SHORTWAVE LATE SAT
NIGHT BUT GFS/ECMWF DISAGREE ON HOW FAR NORTH THE SYSTEM WILL BE
WHEN IT TRACKS ACROSS THE AREA. GFS/ECMWF ALSO DISAGREE ON A
POTENTIAL SYSTEM FOR MON/TUE....THEREFORE WILL HOLD OFF ON ADDING
POPS PENDING IMPROVED MODEL AGREEMENT.
KANOFSKY
&&
.AVIATION...
/1252 PM CDT MON OCT 25 2010/
THICK CI AND MODERATE S WINDS WILL DOMINATE TAF LOCATIONS THIS
AFTERNOON. KEEPING AN EYE ON SC SPREADING N FROM NE AR AND
BOOTHEEL...BUT RIGHT NOW TRAJECTORY OF THESE LOWER CLOUDS WOULD SUGGEST
MAIN CLOUD MASS WILL REMAIN E OF STL AREA. TRENDS IN GOING TAFS
STILL LOOK EXCELLENT FOR LATER THIS EVENING AND OVERNIGHT...WITH TIMING OF
TSRA IN CURRENT TAFS AT ALL LOCATIONS SUPPORTED BY MOST OF THE 12Z
DATA INCLUDING THE 12Z NCEP WRF. MAY BE A BRIEF PERIOD OF MVFR
CIGS JUST BEHIND THE COLD FRONT LATE TONIGHT/EARLY TUESDAY
MORNING...BUT THIS SHOULD QUICKLY LIFT WITH W-SW WINDS RAPIDLY
INCREASING DURING THE FORENOON.
SPECIFICS FOR KSTL...
MVFR CIGS ADVECTING NORTHEAST FROM SE MO MAY JUST GRAZE STL AREA
DURING THE AFTERNOON...BUT SOUNDINGS STILL INDICATE CIGS AROUND 5KFT
SETTLING INTO AREA BY AROUND 00Z. APPEARS STRONG...FAST MOVING
LINE OF CONVECTION WILL RACE THROUGH AREA JUST BEFORE
DAYBREAK...FOLLOWED BY STRONG WEST/SOUTHWEST GRADIENT WINDS
GUSTING INTO THE 30-35 KT RANGE FROM MID MORNING INTO LATE
EVENING. LATEST GUIDANCE CONTINUES TO SUPPORT TIMING OF CONVECTION
INTO STL AS PER EARLIER TAF...SO WL LEAVE ANY ADDITIONAL FINE-
TUNING TO EVENING SHIFT.
TRUETT
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY FROM 7 AM TO 7 PM CDT TUESDAY FOR KNOX MO-LEWIS MO-
LINCOLN MO-MARION MO-MONROE MO-PIKE MO-RALLS MO-SHELBY MO.
IL...WIND ADVISORY FROM 7 AM TO 7 PM CDT TUESDAY FOR ADAMS IL-BOND IL-
BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY
IL-MACOUPIN IL-MADISON IL-MARION IL-MONTGOMERY IL-PIKE IL.
&&
WFO LSXHazardous weather outlook, Oct 25, 10:17 AM CDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1017 AM CDT MON OCT 25 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-261145- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 1017 AM CDT MON OCT 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ALONG A COLD FRONT TONIGHT. SOME OF THE STORMS WITHIN THE LINE MAY BE SEVERE... ESPECIALLY ACROSS NORTHEAST AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. DAMAGING WINDS WILL BE THE PRIMARY THREAT...ALTHOUGH THERE WILL ALSO BE A CHANCE OF A FEW FAST-MOVING TORNADOES EMBEDDED IN THIS LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A LINE OF THUNDERSTORMS WILL CONTINUE MOVING RAPIDLY THROUGH SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS TUESDAY MORNING. A DAMAGING WIND THREAT WILL CONTINUE...AS WELL AS THE THREAT OF FAST-MOVING TORNADOES. A WEST OR SOUTHWEST WIND WILL GUST UP TO 35 TO 40 MPH ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY LATE TONIGHT AND INTO EARLY TUESDAY MORNING. TRUETT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 8:22 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Jersey, Macoupin, Madison | 38 min |
| Oct 24, 8:44 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 46 min |
| Oct 24, 7:37 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade | 38 min |
| Oct 24, 9:31 PM CDT | Areal Flood Advisory | LSX | Saint Louis, City of Saint Louis | 3 hr |
| Oct 24, 10:30 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 19 min |
Nearby
Wind Advisories in Illinois, 2010Wind Advisories in Missouri, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.